# SDR CA970716006

- Difficulty date: April 20, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Bell 206B
- Engine: Allsn 250C20B
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Gearbox
- Part number: 23001923
- Condition: Blocked Oil Flow
- Location: Engine
- Part time: 6,158 hours
- Stage of operation: CR
- Nature of condition: J, B
- Precautionary procedure: A, B, E

## Discrepancy

(CAN) ENGINE OIL PRESSURE DROPPED TO ZERO, TORQUE PRESSURE DROPPED TO 30 PERCENT. EMERGENCY DESCENT WAS CARRIED OUT. UPON TOUCHDOWN, SMOKE ENVELOPED THE AIRCRAFT AND ENGINE WAS IMMEDIATELY SHUT DOWN. INVESTIGATION REVEALED THAT A PLUG OF METALSET ADHESIVE USED FOR SEALING THE COMPRESSOR MOUNT STUDS BECAME UNBONDED AND LODGED INSIDE THE SCAVENGE OIL TRANSFER TUBE. THIS CAUSED THE GEARBOX TO PRESSURIZE AND FORCE THE STARTER SEAL OUT OF ITS BORE. ALL THE ENGINE OIL DRAINED OVERBOARD THROUGH THIS OPENING. OIL SPRAY ON THE TURBINE SECTION CAUSED THE SMOKE THAT WAS NTOED ON LANDING. THE ENGINE SUFFERED OIL STARVATION, REQUIRING REPLACEMENT OF MOST OF THE BEARINGS.
